Hail, Nance
- When
- August 28, 1:10 PM CST
- Where
- Nance County, 1 mi S of Belgrade
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.467, -98.067
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 28, 4:50 AM CST, 8 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 550 AM CDT SUN AUG 28 2005 .DISCUSSION...FORECAST CHALLENGE WILL AGAIN BE POPS FOR TODAY AND TONIGHT. LEFT OVER FRONTAL BOUNDARY PLUS OTHER OUTFLOW BOUNDARIES EXIST WHILE ONE MORE UPPER LEVEL SHORT WAVE TROUGH MOVES DOWN THE PIKE THIS AFTERNOON AND EVENING. THE ETA QPF PLACEMENT AND TIMING LOOKS A LITTLE MORE REASONABLE THAN THE PREVIOUS RUN...BEING DICTATED MOSTLY FROM THE WAVE MOVING IN FROM THE NORTHWEST RATHER THAN A WARM FRONT TYPE BOUNDARY FROM THE SOUTH. UPPED POPS TODAY FROM PREVIOUS FORECAST WITH MOISTURE...BOUNDARIES...AND LIFT EXPECTED TO PRODUCE MORE STORMS. SUFFICIENT INSTABILITY SHOULD BE IN PLACE AS SUN SHOULD POP OUT AS CIRRUS SHIELD MOVES EAST TODAY. SEVERE THREAT WILL BE THERE...BUT SHOULD GENERALLY BE MARGINAL AS WIND PROFILE WILL NOT BE IMPRESSIVE...AND INSTABILITY WILL NOT BE PHENOMENAL. FOR MONDAY...THE GFS TRIES TO PUT A QPF BOMB OVER THE GID/OAX/TOP AREA. THIS DOES NOT SEEM TOO LOGICAL AS THERE SHOULD BE A BUILDING UPPER RIDGE AFTER THIS WAVE TONIGHT PLUS A SURFACE HIGH IN PLACE...AND NO LOW LEVEL JET TO SPEAK OF. THIS QPF SEEMS TO BE ORIGINATING FROM A LEFT OVER MCS IT PRODUCES FROM THE SHORTWAVE TONIGHT...SO HAVE DISCOUNTED THIS MODEL FOR MONDAY AND LEFT DRY FOR THE CWA. ONLY TWEAKED THE TEMPS A FEW DEGREES FOR THE NEXT COUPLE OF DAYS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && HEINLEIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1204 PM CDT SUN AUG 28 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1204 PM CDT SUN AUG 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME STORMS THIS AFTERNOON AND EVENING MAY CONTAIN QUARTER SIZED HAIL AND WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1221 PM CDT SUN AUG 28 2005 NEZ039>041-046>049-061>064-075>077-086>087-290100- ADAMS NE-BUFFALO NE-CLAY NE-FILLMORE NE-GREELEY NE- HALL NE-HAMILTON NE-HOWARD NE-MERRICK NE-NANCE NE- NUCKOLLS NE-POLK NE-SHERMAN NE-THAYER NE-VALLEY NE- YORK NE- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 750 IN EFFECT UNTIL 8 PM CDT FOR THE FOLLOWING AREAS IN NEBRASKA THIS WATCH INCLUDES 16 COUNTIES IN CENTRAL NEBRASKA GREELEY HOWARD MERRICK NANCE SHERMAN VALLEY IN EAST CENTRAL NEBRASKA POLK YORK IN SOUTH CENTRAL NEBRASKA ADAMS BUFFALO CLAY FILLMORE HALL HAMILTON NUCKOLLS THAYER THIS INCLUDES THE CITIES OF...AURORA...CENTRAL CITY... CLAY CENTER...DESHLER...EDGAR...EXETER...FAIRFIELD...FAIRMONT... FULLERTON...GENEVA...GENOA...GRAND ISLAND...HARVARD...HASTINGS... HEBRON...KEARNEY...LITCHFIELD...LOUP CITY...NELSON...ORD... OSCEOLA...POLK...SCOTIA...SHELBY...SPALDING...ST. PAUL... STROMSBURG...SUPERIOR...SUTTON...WOLBACH AND YORK. WESELY
The Grand Island radar (KUEX), 131 km away, was scanning. The volume nearest the first event began at 19:10 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471940, 5471941, 5471942, 5471943, 5471944.